Doctor insights on:
I. Have a constant headache after Tylenol (acetaminophen) overdose 2months ago dr gave me fioricet for headaches but they dnt seem to help?
Migraines: Chronic migraines could be due to improper use of pain medications. Medication overuse headache can lead to frequent headaches. inability to identify triggers is also a possibility. Botulinum chemodenervation has been approved for treatment of frequent migraines more than 14 days a month. Occipital/supra orbital nerve stimulator may be effective. Consult your MD for diagnosis and proper treatment. ...Read more
The ER doc gave me Tylenol (acetaminophen) 3 for my headaches is it safe to take with fioricet 50 325 40 also I overdosed 2 months ago on Tylenol (acetaminophen)
No: Fioricet (acetaminophen butalbital and caffeine) has acetaminophen as a major component. Given your prior history, taking fioricet (acetaminophen butalbital and caffeine) with Tylenol would not be recommended. Always read labels carefully. Many multisymptom cold medications have acetaminophen as a component. So never combine medications unless you check with your doctor or pharmacists. ...Read more
Is fioricet(plain) and norco10/325 a good combination for tension/migraines? It seems to be the only thing that has worked for me. My new dr disagrees
Not a good plan: Fioricet ; Norco (hydrocodone and acetaminophen) are habit-forming medications, and migraine can be a very long-term problem. Beyond conventional meds, many nutritional interventions may help, such as adding magnesium. Coq10, riboflavin (vit b2), and herbal feverfew. Eliminate coffee/caffeine, and monitor your diet for food sensitivities. Biofeedback and other mind-body approaches can help too. http://tinyurl.com/y883ulg. ...Read moreSee 1 more doctor answer
Yes, but wean down: Yes, the Fioricet will stop headaches that occur, while the topamax (topiramate) will keep them from coming on in the first place. That being said, if you are still using the Fioricet on a regular basis, you should definitely look into alternative medications- Fioricet has been shown to greatly increase the risk of medication overuse headache, which is very difficulty to treat. ...Read moreSee 1 more doctor answer
Stopped fioricet/codeine 90 pills a month to 30 pills in one month. Withdrawals in morning till i take 1 pill, then good all day, is this normal?
Withdrawal: In order to prevent or diminish symptoms of withdrawal attributed to butalbital which is found in fioricet, (acetaminophen butalbital and caffeine) a person must taper down the dose he or she takes. Than one has decreased to one pill per day is a good indication that the taper down regimen is working since you are only taking onepill per day. ...Read more
Risky combination: Fioricet is a barbiturate, and large doses can interfere with breathing. Ambien (zolpidem) plus Fioricet causes marked drowsiness. Putting all together, you could sleep so soundly that there could be risk of aspiration, but if you have any sleep apnea, respiratory drive might be substantially suppressed. Discuss this with your doctor. ...Read more